MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient received a redo single lumen tpn catheter implanted on (b)(6) 2017 for an unspecified indication.The patient underwent infusion of contrast media during a therapy procedure on (b)(6) 2017.Leakage of contrast fluid from the central venous catheter was observed under x-ray viewing during the procedure.The leak was observed around the device hub and right jugular vein.The customer reports that "no traction or other traumatic action were done." there are no reported adverse patient consequences.No additional procedures or other intervention were required.No further information was provided.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
A review of documentation, device history record, instructions for use, specification and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A device history record review could not be performed as the complaint lot number was not provided.The redo single lumen tpn catheter set is shipped with instructions for use, which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically, the ifu states, ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow." a definitive root cause could not be determined; however, based on the provided information on the reported device, the actual root cause is ¿inconclusive.¿ we will notify the appropriate personnel and continue to monitor for similar complaints.Measures have been previously initiated to address this issue.Per the quality engineering risk assessment no further action is required.
 
Additional Manufacturer Narrative
It was erroneously reported that the device lot was unavailable.A review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint lot number 6374318.A thorough review of a complaint history search for similar complaints revealed this record to be the one of two reported complaint(s) associated with the complaint lot number: 6374318.Reference mfr.Report: 1820334-2017-01353 for the related record.
 
Event or Problem Description
International customer reported that a patient received a redo single lumen tpn catheter implanted on (b)(6) 2017 for an unspecified indication.The patient underwent infusion of contrast media during a therapy procedure on (b)(6) /2017.Leakage of contrast fluid from the central venous catheter was observed under x-ray viewing during the procedure.The leak was observed around the device hub and right jugular vein.The customer reports that "no traction or other traumatic action were done." there are no reported adverse patient consequences.No additional procedures or other intervention were required.No further information was provided.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.The ministry of health form was received from the national competent authority (italy) and contained the following information: "cvc positioned on the (b)(6) 2017.On the (b)(6) 2017 an x-ray to the thorax was performed.At radioscopic examination during the administration of around 1.5ml of mdc through a cvc we observed a spillage of mdc around the catheter both by the insertion at the right jugular vein level and along the catheter¿s subcutaneous communicating tract in correspondence to the thoracic wall.Such samples refer to the fissures of the catheter that however seem continuous".
 
Additional Manufacturer Narrative
Device evaluation: the visual examination of the returned complaint device noted the tubing had pulled away from the hub.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6725654
Report Number1820334-2017-01758
Device Sequence Number590166
Product Code FOZ
UDI-Device Identifier00827002079601
UDI-Public(01)00827002079601(17)181204(10)6374318
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-3.0-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer09/13/2017
10/23/2017
02/05/2018
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date09/28/2017
01/09/2018
03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO